SystemX SPRING Workshop Week: Apr 30-May 3, 2018

Topic: 
SystemX SPRING Workshop Week
Monday, April 30, 2018 - 12:00pm to Thursday, May 3, 2018 - 5:00pm
Venue: 
Li Ka Shing Conference Center - 2nd Floor
Abstract / Description: 

These workshop sessions will showcase invited speakers from industry and academia, as well as researchers from across Stanford, and include open discussions on forward-looking research challenges directly related to each of the SystemX Focus Areas.

One highlighted event at this year’s Workshop Week is the new ‘Student Forum’ which will be held on Monday afternoon, April 30th, starting at 1 PM. Student organizers were selected to lead this Forum which will feature an ‘Idea-thon’, technical presentations, and our Welcome Reception.

For access to the presentations from INMP on Thursday, May 3rd, please email Lancy Nazaroff, INMP Program Manager (lancy@stanford.edu).

 

MONDAY, April 30th - Li Ka Shing Conference Center
12:00PM - Lunch (Lobby)
Student Forum
Ideathon - Berg Hall A & B

Overview: In the Ideathon, workshop attendees and student participants will form teams and receive a problem suggested by a SystemX industrial affiliate. Over a five hour period, each group will then brainstorm an actionable solution to their given problem and create a presentation for their solution. At the end of the day, each group will present their idea and will be judged based on metrics from practicality to creativity.

The Ideathon is a one-of-a-kind event that will drive substantial engagement between industry and students. This event goes beyond the small talk in the lunch line or the elevator pitch during the poster session. Participants will work together to overcome insurmountable odds and other teams!

In parallel to the Ideathon, a series of short-talks on eminent subject areas will be given from both academia and industry. The talks can provide inspiration if needed for Ideathon participants but also are open to anyone curious about the forefront of STEM research.

12:45PM Introduction & Explanation of Event    
1:00PM Ideathon-ers Hard at Work    
1:30PM Optional Break (1 hour mins) - Check out the talks in Berg Hall C!
2:30PM Ideathon-ers Hard at Work    
3:00PM Optional Break (1 hour) - Check out the talks in Berg Hall C!
4:00PM Team Presentations    
Talks - Berg Hall C
1:30PM Starting a Company Dr. Jawad Nasrullah
zGlue
PDF
1:50PM Brain-machine Interfaces Prof. Paul Nuyujukian
Stanford University
Slides will not be shared, per speaker's request
2:10PM Perspective of a VC Rick Yang
NEA
Presentation did not include slides
2:30PM Break (30 mins) - Head back to the Ideathon!
3:00PM Starting a company and running an accelerator Joseph Huang
StartX, WiFiSLAM
 
3:20PM VLSI design software Pradiptya Ghosh
Mentor Graphics
Slides will not be shared, per speaker's request
3:40PM Student Entrepreneurship Ryan Shiba & Lauren Crout
STVP
 
5:00PM - 6:00PM - Welcome Reception & Ideathon Awards Presentation
TUESDAY, May 1st - Li Ka Shing Conference Center
8:30AM Breakfast
Energy/Power Management Workshop - Berg Hall A
9:30AM Welcome / Opening Remarks Prof. Juan Rivas
Stanford University
PDF & Video
9:45AM SystemX Alliance Overview Jon Candelaria
SystemX Alliance
PDF & Video
10:00AM Integrated Passive Devices for Power Delivery and Energy Storage Dr. Donald Gardner
Stanford University/SLAC
PDF & Video
10:30AM Power Devices for High-Frequency Converters Grayson Zulauf
Stanford University
Video (Slides will not be shared, per speaker's request)
11:00AM GaN power and system devices at CEA LETI Léa Di Cioccio
CEA-LETI
PDF & Video
11:30AM Let’s go GaNFast: a new world of high-frequency, high-efficiency and high-density power systems Gene Sheridan
Navitas Semiconductor
PDF & Video
Heterogeneous Integration Workshop - Berg Hall C
9:00AM Welcome Prof. H.-S. Philip Wong
Stanford University
 
9:10AM DARPA CHIPS: A heterogeneous integration lifeline for Moore's Law Andreas Olofsson
DARPA
PDF & Video
9:40AM Heterogeneous Integration for the AI Era Dr. Arvind Kumar
IBM
PDF (Recording will not be shared, per speaker's request)
10:10AM Break (25 mins)
10:35AM The future of low power adaptive circuits and embedded intelligence: 3D emerging devices and new design paradigms Dr. Edith Beigne
CEA-LETI
PDF & Video
11:05AM Challenges and Opportunities on the Road to Achieving 10x Effective Processing Rate on Stored Data Dr. Pankaj Mehra
Samsung
 
11:35AM Group Discussion Led by Prof. Philip Wong
Stanford University
 
12:00PM Lunch
Energy/Power Management Workshop - Berg Hall A
1:00PM High-temperature Gallium Nitride Devices: Opportunities and Challenges Prof. Debbie Senesky
Stanford University
PDF & Video
1:30PM Wide Bandgap Transistors: A Power IC Designer’s Perspective Zeke Randolph
Analog Devices
Slides will not be shared, per speaker's request
2:00PM Break (30 mins)
2:30PM Superjunction and WBG power devices Dr. Hans Stork
On Semiconductor
PDF & Video
3:00PM Power Conversion for Mobile Device Fast Charging Dr. Yong Li
Dialog Semiconductor
PDF & Video
3:30PM Powering the Future: Disruptive Power Electronics for Energy, Transportation and Healthcare Ecosystems Dr. Satish Prabhakaran
GE GRC
PDF & Video
4:00PM Power Electronics Revolution opens doors for Innovation Paul Wiener
GaN Systems
Slides will not be shared, per speaker's request
Heterogeneous Integration Workshop - Berg Hall C
1:00PM Energy-Efficient Abundant-Data Computing: From Today to the N3XT 1,000X William Hwang/Mingyu Gao
Stanford University
PDF (Recording will not be shared, per speaker's request)
1:30PM 3D Physical Verification for Heterogeneous Technology Assemblies Sedrak Sargisian
Mentor Graphics
PDF & Video
2:00PM Break (25 mins)
2:25PM Faster Development of Chip Stacks and SiPs with Smart Silicon Interposers Dr. Jawad Nasrullah
zGlue
PDF & Video
2:55PM Printed flexible electronic systems: integrating technologies for new functionalities Prof. Ana Claudia Arias
UC Berkeley
PDF & Video
3:25PM Skin-inspired Electronics and Sensing Systems Prof. Zhenan Bao
Stanford University
Slides will not be shared, per speaker's request
3:55PM Group Discussion Led by Prof. Philip Wong
Stanford University
 
4:30PM - 6:00PM - Cocktail Reception
WEDNESDAY, May 2nd - Li Ka Shing Conference Center
8:30AM Breakfast
Bio Interfaces Workshop - Berg Hall A
Program
9:30AM Welcome / Opening Remarks Profs. Shan Wang & H. Tom Soh
Stanford University
PDF & Video
9:40AM SystemX Alliance Overview Jon Candelaria
SystemX Alliance
PDF & Video
  DIAGNOSTIC SYSTEMS  
9:50AM Implantable Systems for In Vivo Monitoring and Closed-Loop Therapies Prof. Amin Arbabian
Stanford University
PDF & Video
10:15AM Bio-inorganic interfaces for drugs and brains Prof. Nick Melosh
Stanford University
PDF & Video
10:40AM Microfluidic platform for antibiotic resistance detection with single-cell resolution Prof. Sindy Tang
Stanford University
Slides will not be shared, per speaker's request
11:05AM MagSifter: A Versatile Platform for Liquid Biopsy and Single-Cell mRNA-Seq of Rare Cells Prof. Shan Wang
Stanford University
PDF & Video
11:30AM Group Discussion Led by Prof. Amin Arbabian  
Design Productivity Workshop - Berg Hall B
9:00AM Welcome Prof. Mark Horowitz
Stanford University
 
9:10AM Analog Layout Using Digital P&R Dr. Choshu Ito & Po-Hsuan Wei
Totic & Stanford University
PDF & Video
9:35AM Injecting Agile into Analog Design Prof. Elad Alon
UC Berkeley
PDF & Video
10:00AM Automated Analog IP generation using digital design tools: a PLL Case Study Dr. Jefferey Fredenburg
Movellus
PDF & Video
10:25AM Break (30 mins)
10:55AM Increasing Productivity of Analog Verification Dr. Ken Kundert
Designer's Guide Consulting
PDF & Video
11:20AM Analog Std Model Library Dr. Byong Chan Lim
Stanford University
PDF & Video
11:45AM Mixed-Signal Verification w/ Auto-Generated SystemVerilog Models: a DRAM Case Study Prof. Jaeha Kim
Seoul National University
PDF & Video
Heterogeneous Integration Workshop - Berg Hall C
9:00AM A Decade in the Trenches (well TSV’s actually): What I Learned from 4 Product Generations of CoWoS 2.5D Integration Liam Madden
Xilinx
Slides will not be shared, per speaker's request
9:30AM Heterogeneous Integration: Architectures and Technologies for Efficient Learning Systems Luke England
GLOBALFOUNDRIES
PDF & Video
10:00AM Break (30 mins)
10:30AM Directions and Opportunities in Advanced Packaging Technology Dr. Ravi Mahajan
Intel
PDF & Video
11:00AM Thermal Solutions for 3D Integration Prof. Ken Goodson
Stanford University
PDF & Video
11:30AM HI Token Sponsor Feedback Session Led by Prof. Philip Wong
Stanford University
 
12:00PM Lunch
Bio Interfaces Workshop - Berg Hall A
Program
  BIOMATERIALS & MOLECULAR ENGINEERING  
1:00PM Innovations in Drug Delivery by Supramolecular Design Prof. Eric Appel
Stanford University
PDF & Video
1:25PM Design of Molecular Probes for DNA and RNA Biology Prof. Eric Kool
Stanford University
PDF & Video
1:50PM Rapid Screening of High Specificity Aptamers Prof. H. Tom Soh
Stanford University
PDF & Video
2:15PM Group Discussion Led by Prof. Eric Appel  
2:45PM Break (30 mins)
  DATA IN MEDICINE  
3:15PM Machine learning for precision health: from nanometer to kilometer Prof. James Zou
Stanford University
PDF (Recording will not be shared, per speaker's request)
3:40PM Snorkel: Beyond hand-labeled data Prof. Chris Ré
Stanford University
Slides will not be shared, per speaker's request
4:05PM Smartphone medicine Prof. Euan Ashley
Stanford University
 
4:30PM Group Discussion Led by Prof. James Zou  
5:00PM Closing Remarks Profs. Shan Wang & H. Tom Soh
Stanford University
 
Design Productivity Workshop - Berg Hall B
1:10PM Welcome to Digital Session Prof. Mark Horowitz
Stanford University
 
1:20PM A decade of design productivity improvements leveraging FPGA benefits Dr. Kees Vissers
Xilinx
PDF & Video
1:45PM Accelerating the entire ASIC design cycle with Chisel and FIRRTL: past, present, and future Prof. Jonathan Bachrach
UC Berkeley
PDF & Video
2:10PM Eight years of creating chip generators with Genesis2: what works well, and what not so much... Dr. Ofer Shacham
Google
PDF & Video
2:35PM Break (25 mins)
3:00PM Design with Integrated Formal Validation Makai Mann & Dr. Cristian Mattarei
Stanford University
PDF & Video
3:25PM Building DSLs for Parallel Programming: Lessons for Hardware Generators Prof. Pat Hanrahan
Stanford University
PDF & Video
3:50PM Next Generation Generators Panel Discussion  
IoE Symposium - Berg Hall C
Program
1:00PM IoE Research Overview Prof. Tom Lee
Stanford University
PDF & Video
1:15PM Low-Power Radios for IoE Prof. Amin Arbabian
Stanford University
PDF & Video
1:45PM Edge Intelligence Dr. Ali Keshavarzi
Stanford University
PDF & Video
2:15PM Circuits for Mixed-Signal Inference at the Edge Prof. Boris Murmann
Stanford University
PDF & Video
2:45PM Break (30 mins)
3:15PM The Vision and Challenges in Connecting the "Things" in the IoT Prof. Andrea Goldsmith
Stanford University
PDF & Video
3:45PM Creating Sixth Senses Through Edge Computing in MEMS Sensors Marcellino Gemelli
Bosch
PDF & Video
4:15PM EI CEO-DARPA-VC Leadership Forum
Panel Discussion
Bill Chappell, PhD - DARPA
Nicky Lu, PhD - Etron
Shahin Farshchi, PhD - Lux Capital
Wally Rhines, PhD - Mentor
 
6:00PM - Adjourn
THURSDAY, May 3rd - Li Ka Shing Conference Center
8:30AM Breakfast
Photonic/Quantum Technologies Workshop - Berg Hall A
9:00AM Welcome Prof. Jelena Vuckovic
Stanford University
 
  QUANTUM TECHNOLOGIES  
9:15AM Building a Quantum Computer at Google Prof. John Martinis
Google/UC Santa Barbara
PDF & Video
10:00AM RF and Microwave Measurements Below the Quantum Limit Prof. Kent Irwin
Stanford University/SLAC
PDF & Video
10:30AM Quantum Networks Prof. Patrick Hayden
Stanford University
PDF & Video
11:00AM Microwave-Optical Quantum Interfaces Prof. Amir Safavi-Naeini
Stanford University
PDF & Video
11:30AM Quantum Photonic Technologies Prof. Jelena Vuckovic
Stanford University
PDF & Video
INMP Review Meeting - Berg Hall B
8:30AM AdCom and Faculty Meeting
Room: LK 205/206
CLOSED SESSION
INMP Members and Faculty Only
 
9:00AM 2D MATERIALS AND DEVICES - Chaired by Eric Pop  
9:05AM Sub-Thermionic Steep Switching in Hole-Doped WSe2 Transistors Connor McClellan
Stanford University
 
9:25AM Growth, Characterization, and Devices of Monolayer MoSe2 and WSe2 Connor Bailey
Stanford University
 
9:45AM CONTACT MODELING AND TECHNOLOGY - Chaired by Krishna Saraswat  
9:50AM Metal-Interlayer-Semiconductor (MIS) Contacts Pranav Ramesh
Stanford University
 
10:10AM III-V Heterostructure Contacts on n-Ge Junkyo Suh
Stanford University
 
10:30AM Fundamental Limits of Contacts to 2D Semiconductors Saurabh Suryavanshi
Stanford University
 
10:50AM Break (20 mins)
11:10AM INTERCONNECTS AND 2D TRANSISTORS - Chaired by H.-S. Philip Wong  
11:15AM MoS2 Transistor Switching hBN RRAM in 1T1R Structure with Low-Temperature Processing Fiona Wang
Stanford University
 
11:35AM 2T2R ternary content addressable memory (TCAM) based on MoS2 FET and RRAM Dr. Rui Yang
Stanford University
 
11:55AM Graphene for Ultra-Scaled Cu Interconnects with Electromigration Lifetime Improvement Ling Li
Stanford University
 
IoE Symposium - Berg Hall C
Program
9:00AM Technological Challenges for Embedded Systems in the IoE/AI Age Dr. Hideto Hidaka
Renesas
Slides will not be shared, per speaker's request
9:30AM Synergistic Growth of AI/IOT and Silicon Age 4.0 through Heterogeneous Integration of Technologies Dr. Nicky Lu
Etron
PDF & Video
10:00AM Break (30 mins)
10:30AM Scaling to a Trillion IoT Devices Dr. Dipesh Patel
ARM/SoftBank
PDF (Recording will not be shared, per speaker's request)
11:00AM Edge Computing and Connectivity: A Success Key for MindSphere Robert Schwarz
Siemens
PDF & Video
11:30AM Group Discussion Led by Ali Keshavarzi
Stanford University
 
12:00PM Lunch & IoE Poster Session Participant List & PDFs of Posters
Photonic/Quantum Technologies Workshop - Berg Hall A
  PHOTONICS IN VR/AR AND OPTICAL COMPUTING  
1:00PM Inverse Photonics Design Alex Piggott
Stanford University
PDF & Video
1:30PM VR/AR Robert Konrad
Stanford University
PDF & Video
2:00PM Metasurfaces Prof. Mark Brongersma
Stanford University
PDF & Video
2:30PM Optical Computing Prof. Shanhui Fan
Stanford University
PDF & Video
INMP Review Meeting - Berg Hall B
1:30PM INTERFACES AND SEMICONDUCTOR NANOSTRUCTURES - Chaired by Paul McIntyre  
1:35PM Bias-Temperature-Stress Induced Hydrogen Depassivation from Al2O3/InGaAs Interface Defects Prof. Paul McIntyre (for Kechao Tang)
Stanford University
 
1:55PM Composition and Strain Effects on GeSn Nanowire Crystal Quality and Electronic Structure Andrew Meng
Stanford University
 
2:15PM Break (15 mins) - Poster Preparation
2:30PM Student Poster Session Berg Hall Lobby  
3:30PM AdCom and Faculty Meeting CLOSED SESSION
INMP Members and Faculty Only
 
IoE Symposium - Berg Hall C
Program
1:00PM Trust at the Edge: Retooling a Fundamental Human Requirement Kerry Bernstein
DARPA
Slides will not be shared, per speaker's request
1:45PM Embedded Machine Intelligence Cormac Brick
Intel
Speaker was not able to give presenations, slides are not available
2:15PM Deploying Advanced AI at the Edge Jesse Clayton
NVIDIA
PDF & Video
2:45PM Break (30 mins)
3:15PM Technologies and Solutions for IoT Dr. Ted Letavic
GLOBALFOUNDRIES
PDF & Video
3:45PM Azure Intelligent IoT Edge Tony Shakib
Microsoft
PDF & Video
4:15PM Feedback Session and Discussions Led by Lee, Arbabian & Keshavarzi
Stanford University
 
4:45PM Group Discussion & Closing Remarks Led by Lee, Arbabian & Keshavarzi
Stanford University
 
5:00PM - Adjourn